MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANTAGE SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR

BOSTON SCIENTIFIC CORPORATION ADVANTAGE SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Model Number M0068502000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erosion (1750); Calcium Deposits/Calcification (1758); Hemorrhage/Blood Loss/Bleeding (1888); Vaginal Mucosa Damage (2124)
Date of Event 09/03/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block b3 date of event: date of event was approximated to (b)(6) 2014, the implant date, as no event date was reported.Block e1: this event was reported by the patient's legal representation.The implant surgeon is: (b)(6).Revision surgery: (b)(6) block h6: imdrf patient codes e2006, e1519, e0506 and e230901 capture the reportable events of exposure of mesh within the urethra, anterior vaginal wall polyps, vaginal spotting, and calcification.Imdrf impact codes f1905 and f1901 capture the reportable events of mesh excision and excision of anterior vaginal wall polyps.
 
Event or Problem Description
It was reported to boston scientific corporation that an advantage system device was implanted into the patient during a tvt procedure performed on (b)(4) 2014, for the treatment of stress urinary incontinence.The procedure was completed with no complications.The patient was taken to the recovery room in stable condition.On (b)(6) 2023, the patient presented with bothersome vaginal spotting from a polypoid mass of the vagina.She had to undergo excision of anterior vaginal wall polyps and removal of exposed urethral mesh.Findings showed a polypoid friable soft polyp originating from the anterior mid urethra.There was a dimpling of the vaginal mucosa at this location.Cystoscopy now reveals exposure of mesh within the urethra, and this was partially calcified.During the procedure, an elliptical incision was created sharply around the dimpled portion of the urethra including the polypoid mass.The mass and vaginal mucosa were sent as a specimen.Mesh was excised and sent for specimen.The physician did not continue to work to remove the entire mesh.The patient tolerated the procedure well and there were no complications or implants.

Brand Name
ADVANTAGE SYSTEM
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
FREUDENBERG MEDICAL MIS INC
2301 centennial boulevard
jeffersonville IN 47130
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17772237
Report Number3005099803-2023-04986
Device Sequence Number15209314
Product Code OTN
UDI-Device Identifier08714729470274
UDI-Public08714729470274
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K020110
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2017
Device Model NumberM0068502000
Device Catalogue Number850-200
Device Lot NumberML00002274
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/23/2023
Initial Report FDA Received Date09/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/17/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR
Patient SexFemale